Hail, El Paso
- When
- July 2, 12:46 PM MST to 12:51 PM MST
- Where
- El Paso County, 5 mi WNW of Peyton
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 39.067, -104.567
4 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before the first event at Jul 2, 2:30 AM MST, 10 hours 16 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 330 AM MDT FRI JUL 2 2004 .SHORT TERM... (TODAY AND TONIGHT) UPPER RIDGE BUILDS ACROSS THE AREA TODAY...WITH MID AND UPPER LEVELS CONTINUING TO DRY OUT AND WARM UP. LOW LEVELS STILL FAIRLY MOIST... ESPECIALLY OVER THE EASTERN MOUNTAINS AND PLAINS. WAS TEMPTED REMOVE POPS FROM MANY AREAS...BUT WITH ETA STILL SHOWING SOME MODERATE CAPES OVER THE PLAINS AND GIVEN YESTERDAYS ISOLATED CONVECTION... WILL RETAIN THE LOW POPS ALREADY IN THE GRIDS. MAX TEMPS SHOULD CONTINUE TO WARM ANOTHER 3-5 DEGF AS 700 MB TEMPS RISE. CURRENT GRIDS IN FINE SHAPE...WITH ONLY A FEW MINOR ADJUSTMENTS TO THE FIRE WEATHER PARAMETERS MADE. --PETERSEN .LONG TERM... (SATURDAY THROUGH NEXT THURSDAY) INHERITED LONG TERM FORECAST GENERALLY ON TRACK WITH ONLY MINOR ADJUSTMENTS MADE...ESPECIALLY FROM MONDAY INTO TUESDAY. MAIN DIFFERENCE FROM LAST NIGHTS MODEL RUNS IS THAT NORTHERLY SURGE MAY BE A BIT MORE PRONOUNCED FROM MONDAY NIGHT INTO TUESDAY INSTEAD OF SUNDAY NIGHT INTO MONDAY. IN ANY CASE...GOING FORECAST OF ISOLATED TO OCCASIONALLY SCATTERED MAINLY AFTERNOON AND EVENING POPS ALONG WITH TEMPERATURES NOT STRAYING MUCH FROM CLIMATOLOGY (ALTHOUGH TUESDAY MAY BE A BIT UNDER CLIMATOLOGICAL AVERAGES IF FRONT IS AS HEALTHY AS DEPICTED WHILE MONDAY MAY BE WARMER THAN EARLIER ANTICIPATED) APPEARS THE WAY TO GO. && .PUB WATCHES/WARNINGS/ADVISORIES...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 655 AM MDT FRI JUL 2 2004 COZ058>089-093>099-031300- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7500 FT-CROWLEY COUNTY- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- EASTERN KIOWA COUNTY-EASTERN LAS ANIMAS COUNTY- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT-LA JUNTA VICINITY/OTERO COUNTY- LAMAR VICINITY/PROWERS COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-PIKES PEAK ABOVE 11000 FT- PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SOUTHERN SAN LUIS VALLEY- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SPRINGFIELD VICINITY/BACA COUNTY- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- WESTERN KIOWA COUNTY- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET-WET MOUNTAINS ABOVE 10000 FT- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- 655 AM MDT FRI JUL 2 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TODAY AND TONIGHT. ISOLATED THUNDERSTORMS ARE EXPECTED ACROSS THE AREA THIS AFTERNOON AND EVENING...WITH THE GREATEST CHANCE FOR STORMS OVER THE EASTERN MOUNTAINS. ANY STORMS THAT FORM TODAY MAY PRODUCE WIND GUSTS TO 40 MPH...DANGEROUS CLOUD TO GROUND LIGHTNING AND BRIEF RAINFALL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH NEXT THURSDAY. ISOLATED TO OCCASIONALLY SCATTERED MAINLY HIGHER TERRAIN THUNDERSTORMS WILL BE POSSIBLE EACH DAY ACROSS SOUTHEAST AND SOUTH CENTRAL COLORADO. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS WILL NOT BE NEEDED TODAY OR TONIGHT.
The Pueblo radar (KPUX), 75 km away, was scanning. The volume nearest the first event began at 19:46 UTC.
4 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2004Every state in 2004This day in weather historyWarnings in Colorado, July 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5414520, 5414521, 5414522, 5414523.